MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO AL LUMBAR CAGE 22 X 28MM, 11MM, 08 DEG.; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-FRANCE AERO AL LUMBAR CAGE 22 X 28MM, 11MM, 08 DEG.; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 48922218
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the case the bottom left anchor got stuck in the inserter and would not advance into the bone and deformed significantly.Osteophytes were present and the pilot cutter was used.The cutter tip was visibly damaged.It was incredibly difficult to unthread the inside shaft to remove the inserter from the cage.The damaged anchor was retrieved and the case was completed with 3 anchors implanted.
 
Additional Manufacturer Narrative
Catalog# 48922218.Method: visual inspection; device history review; complaint history review; risk assessment results: the returned device was confirmed to be deformed upon visual inspection.No relevant manufacturing issues were identified as all released units met stryker specifications.Conclusion: the plausible root cause is likely due to the hard bone quality of the patient.
 
Event or Problem Description

Brand Name
AERO AL LUMBAR CAGE 22 X 28MM, 11MM, 08 DEG.
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5439393
Report Number0009617544-2016-00061
Device Sequence Number1135300
Product Code OVD
UDI-Device Identifier07613327065572
UDI-Public07613327065572
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48922218
Device Lot Number145766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2016
Supplement Report FDA Received Date05/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1